MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1837
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device it was returned with the stryker sustainability packaging and an oem tray.There was evidence of excessive bio-burden present between the jaws, hinges and blade line track of the device.The handle, blade trigger, button, shaft, and jaws appeared to be intact.The device plug is stryker branded, the plug was inspected for damage, corrosion, and deformation and none were found.The spacer pads were inspected for damage and found none.The bio-burden was cleaned off.Thumb button feedback was acceptable as it was able to depress the pressure pad on the membrane switch and exhibited a tactile click; and the pressure pad disengaged when released.Due to the excess bioburden on the jaws, it caused handle, jaws and blade movement to be diminished.The bio-burden needed to be cleaned off to function properly.The handle functionality was tested and confirmed to be acceptable as the lever was able to actuate the jaws multiple times.The handle lever was returned to the start position and the jaws open when released.Audible click was heard when the jaw lever engaged the click tab.While the jaws were in the locked position, they were inspected and found to be properly aligned.The blade trigger was tested and verified to maintain proper movement.Manual continuity tests were performed and confirmed to be acceptable.The device was connected to the force triad generator to verify that the device could seal, coagulate, and cut on the test medium (pork intestine).The device was recognized by the force triad generator and the default number of power bars was displayed (2).The instrument was energized while grasping a test medium, and 30 sample cuts were made without any sticking or errors during the test.The device inspection indicated that the complaint was not confirmed for the reported failure mode.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: device not cleaned while in use per ifu guidance.Grasping on too much or inappropriate tissue types (i.E.Bone) or grasping on staples, etc.Tissue build-up, eschar prevents complete jaw opening.Tissue sticking is inherent to the design of the device and can be minimized through cleaning of the jaws with wet gauze.The instructions for use (ifu) state: the instrument is intended for use only with the covidien equipment listed on the cover of this document.Use of this instrument with other generators may not result in the desired tissue effect, may result in injury to the patient or surgical team, or may cause damage to the instrument.Examine all ligasure system and instrument connections before using.Improper connection may result in arcing, sparks, accessory malfunction, or unintended surgical effects.Inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team or cause damage to the instrument.If damaged, do not use.Do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.Do not use this instrument on vessels larger than 7 mm in diameter.If the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.Eliminate tension on the tissue when sealing and cutting to ensure proper function.Use caution when grasping, manipulating, sealing, and dividing large tissue bundles.Do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.Do not activate the ligasure system in an open-circuit condition.Activate the system only when the instrument is in direct contact with the target tissue to lessen the possibility of unintended burns.A continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.Prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.Keep the instrument jaws (1) clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the device does not clot well and that tissues stick to it, causing more bleeding.It was further reported stitches were used to repair the tissue and there was unexpected patient bleeding that was controlled successfully.As reported, the patient required a transfusion but not because of this incident.The procedure was successfully completed.There was no other patient injury or medical intervention reported and extended procedure time reported was a couple of minutes.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key23457624
Report Number0001056128-2025-00075
Device Sequence Number8073930
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLF1837
Device Catalogue NumberLF1837
Device Lot Number16448078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown